Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 34, NWS Tallahassee, FL

November 18, 2017

NWS Tallahassee, FL issued this small craft advisory at Nov 18, 2017, 3:24 AM EST. It took effect at Nov 18, 2017, 7:00 PM EST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Nov 18, 2017, 3:24 AM EST (08:24 UTC)
In effect from
Nov 18, 2017, 7:00 PM EST
Expired
Nov 20, 2017, 4:00 AM EST
In force
33 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

802 
WHUS72 KTAE 180824
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 AM EST SAT NOV 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST SUNDAY...

GMZ730-750-755-765-770-775-181530-
/O.NEW.KTAE.SC.Y.0034.171119T0000Z-171120T0000Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
324 AM EST SAT NOV 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST SUNDAY. 

* WINDS...NORTHWEST 20 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
641 
WHUS72 KTAE 181516
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1016 AM EST SAT NOV 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST SUNDAY...

GMZ730-750-755-765-770-775-182200-
/O.CON.KTAE.SC.Y.0034.171119T0000Z-171120T0000Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1016 AM EST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST SUNDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS WITH GUSTS UP TO 35 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
719 
WHUS72 KTAE 181932
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
232 PM EST SAT NOV 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST SUNDAY...

GMZ730-750-755-765-770-775-190400-
/O.CON.KTAE.SC.Y.0034.171119T0000Z-171120T0000Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
232 PM EST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST SUNDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS WITH OCCASIONAL GUSTS UP TO 35
  KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
695 
WHUS72 KTAE 190239
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
939 PM EST SAT NOV 18 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SUNDAY...

GMZ730-750-755-765-770-775-191030-
/O.CON.KTAE.SC.Y.0034.000000T0000Z-171120T0000Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
939 PM EST SAT NOV 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS WITH OCCASIONAL GUSTS UP TO 
  35 KNOTS. 

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
911 
WHUS72 KTAE 190809
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
309 AM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SUNDAY...

GMZ730-750-755-765-770-775-191530-
/O.CON.KTAE.SC.Y.0034.000000T0000Z-171120T0000Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
309 AM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTHWEST 20 TO 25 KNOTS WITH OCCASIONAL GUSTS UP TO 
  35 KNOTS. 

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
122 
WHUS72 KTAE 191432
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
932 AM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

GMZ730-750-755-765-770-775-192215-
/O.EXT.KTAE.SC.Y.0034.000000T0000Z-171120T0900Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
932 AM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS WITH OCCASIONAL GUSTS UP TO 
  35 KNOTS. 

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
474 
WHUS72 KTAE 191931
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
231 PM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

GMZ730-750-755-765-770-775-200330-
/O.CON.KTAE.SC.Y.0034.000000T0000Z-171120T0900Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
231 PM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS...NORTH 20 KNOTS WITH OCCASIONAL GUSTS UP TO 30 KNOTS.
  

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS 
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. 
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER 
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
572 
WHUS72 KTAE 200219
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
919 PM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

GMZ730-750-755-765-770-775-200900-
/O.CON.KTAE.SC.Y.0034.000000T0000Z-171120T0900Z/
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
919 PM EST SUN NOV 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

* WINDS...NORTH 20 KNOTS WITH OCCASIONAL GUSTS UP TO 30 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 18, 3:19 AM EST, 5 minutes earlier.

Area forecast discussion, Nov 18, 3:19 AM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
319 AM EST Sat Nov 18 2017

.NEAR TERM [Through Today]...

Patchy fog early this morning will dissipate quickly after sunrise.
Some subtle changes will start to take place today as surface high
pressure slides to the east and return flow commences from the Gulf
ahead of the next rapidly approaching cold front. Clouds will
increase this afternoon from west to east, and an isolated light
shower or two is possible across portions of the Florida panhandle
and southeast Alabama this afternoon. However, the best chance of
showers will hold off until tonight. High temperatures today will
generally be in the mid to upper 70s.

.SHORT TERM [Tonight Through Monday]...

The cold front will sweep through the Tri-state region overnight.
The front is expected to be preceded with a broken narrow line of
light rain or showers. Rainfall amounts will generally be under one-
tenth of an inch. A cooler and much drier airmass will filter in on
low level northerly flow Sunday with the surface high centered over
Texas. This high will translate east-northeastward covering the SE
CONUS on Monday with local winds shifting to the east by the
afternoon. Highs both days will mostly be in the lower to mid 60s
with a low Sunday night in the mid to upper 30s inland and around
40 along the coast.

.LONG TERM [Monday Night Through Saturday]...

While there are still some differences between the Euro and GFS,
there is a general agreement that a deep trough and surface low will
develop mid to late week across the Gulf of Mexico. The GFS solution
is now the more aggressive closing off an upper low Wednesday near
the central Gulf coast and sliding it eastward into the Florida
Panhandle Thursday. A deep surface low develops and does a loop
across our local waters Wednesday night through Thursday night
before moving inland near the Suwannee River entrance Friday. The
EURO drops a short wave all the way to the Bay of Campeche
Wednesday before before pivoting an upper trough eastward across
the Gulf of Mexico Thursday through Friday. This solution shows a
weaker surface low developing in the SE Gulf of Mexico Thursday
moving inland across south Florida on Friday. Would like to see
more run to run consistency but for now will lean toward the
wetter GFS solution. The highest PoPs (50-60%) will be across the
Florida Big Bend Wednesday night through Thursday night. Low end
rain chances (20-30%) may linger into Friday before drying out on
Saturday. Temps will be near seasonal levels Tuesday and
Wednesday dropping below climo through the remainder of the
period.

&&

.AVIATION [Through 06Z Sunday]...

Patchy fog is expected to develop across portions of the area
through the early morning hours with VLD and ABY most likely to
see IFR or lower conditions. VFR conditions will return by around
14z with gusty south to southwest winds developing ahead of an
approaching cold front. The highest gusts are expected at DHN.

&&

.MARINE...

Light to moderate southwest winds today will increase to advisory
levels late tonight or early Sunday as a strong cold front
approaches and moves through the local waters. Winds and seas will
remain elevated through Sunday night before dropping below
cautionary levels on Monday.

&&

.FIRE WEATHER...

A cold front will move through the area late tonight with breezy
conditions and a dry airmass behind it for Sunday. However, RH
values are expected to remain above critical levels and red flag
conditions are not expected for the next several days.

&&

.HYDROLOGY...

Dry conditions will continue today. Rainfall associated with the
next frontal system late tonight into Sunday morning will be
light with no flooding concerns. A Gulf Low next week has the
potential to bring heavy rain to our Florida counties toward the
end of the week, but recent dry weather should mitigate and
flooding concerns then as well.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   77  55  66  37  67 /   0  40  10   0   0
Panama City   75  55  65  41  65 /  20  40  10   0   0
Dothan        78  49  63  34  64 /  10  40   0   0   0
Albany        78  51  62  35  64 /   0  40   0   0   0
Valdosta      76  55  65  36  66 /   0  40  20   0   0
Cross City    77  58  71  36  70 /   0  30  30   0   0
Apalachicola  75  57  68  41  65 /  10  40  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 7 PM this evening to 7 PM EST Sunday
     for Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River Fl out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach out 20 NM-
     Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...DVD
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...DVD
MARINE...Barry
FIRE WEATHER...DVD
HYDROLOGY...Barry

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.